MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 14FR; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 14FR; VASCULAR CLOSURE DEVICE
Catalog Number 2156
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that " the main issue was the bypass tube.It was very difficult to advance into the valve of the sheath, it would not go at all.The physician left the existing sheath in the body and pulled a new closure unit and deployed that into the existing sheath with much better ease.It was not smooth but easier than the first closure unit.There was no harm to the patient.".
 
Additional Manufacturer Narrative
(b)(4).Functional testing was attempted by inserting the bypass tube into the button valve.Severe resistance was confirmed.A device history record review was performed and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user "if significant resistance is felt inserting the bypass tube into the manta sheath, remove the entire system and open a new device" and "if the manta delivery system becomes kinked during insertion into the sheath, remove the entire system and open a new device".Complaint of bypass tube resistance was able to be confirmed through sample investigation.Visual inspection revealed a kink on the closure device indicative of bypass tube resistance.There was no damage or tear on the button valve.Functional testing was performed in which the closure device was re-attempted to be inserted into the sheath and severe resistance was noted.A device history record review was performed and no relevant findings were identified.The ifu states "if the manta delivery system becomes kinked during insertion into the sheath, remove the entire system and open a new device".The current complaint rate for bypass tube resistance is (b)(4) (january 2026) which is within occurrence limits, therefore no escalation is required.Based on the information received, the most likely root cause for the bypass tube resistance is supplier related.

Brand Name
MANTA 14FR
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton PA
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton PA 19341
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24400225
Report Number3010252479-2026-00006
Device Sequence Number8223633
Product Code MGB
UDI-Device Identifier10841156111359
UDI-Public(01)10841156111359(11)250923(17)270323(10)73J2500865(21)
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2156
Device Lot Number73J2500865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown